MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 5 FR., SEMIFLEXIBLE; HAND INSTRUMENTS, STANDARD (WITHOUT CURRENT)

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 5 FR., SEMIFLEXIBLE; HAND INSTRUMENTS, STANDARD (WITHOUT CURRENT)
Model Number A4825
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified uterus examination, when the surgeon removed the hysteroscope, he noticed that one jaw at the distal end of the grasping forceps was broken off and missing.He inserted the hysteroscope back into the uterus to check if the fragment was there but it could not be located.An x-ray examination was performed but the fragment still could not be located and it was assumed that it was flushed out with the irrigation fluid.The intended procedure was completed using the same set of equipment and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for evaluation/investigation since it was reportedly discarded by the user facility.Therefore, the exact cause of the user¿s experience and the reported phenomenon could not be conclusively determined and is being judged as unknown.A dhr review could not be performed since basic data of article identification (lot number) is missing.Instead, a manufacturing and quality control review was performed for the last 24 months of production.There were no non-conformities or deviations regarding the described issue.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
GRASPING FORCEPS, SHARK TEETH, 5 FR., SEMIFLEXIBLE
Common Device Name
HAND INSTRUMENTS, STANDARD (WITHOUT CURRENT)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
DAUSCH MEDIZINTECHNIK GMBH
daimlerstrasse 13
wurmlingen
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key12466026
Report Number9610773-2021-00253
Device Sequence Number14675629
Product Code NWW
UDI-Device Identifier04042761006880
UDI-Public04042761006880
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
510(K)EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4825
Device Catalogue NumberA4825
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale